Wednesday, December 20, 2006

Taking a Break

I have several other pressing matters to which I must attend for the next little while. I will likely not be posting until the end of December or perhaps early January. However, I will likely be doing some writing on at least some of the following topics in the interim so that I am ready to hit the ground running upon my return.

  • Texas Medication Algorithm Project
  • SSRIs and Suicide
  • Troubles associated with having children when older
  • Reply to Herb on VNS
  • Corcept and mifepristone

5 comments:

Mark said...

Suicide is not, and can not be a side effect of a drug, suicide is a complex action of person.If a drug caused sneezing for example yes you could include this as a (involuntary) side effect.Is going to work late a side effect of a drug?possibly if it makes someone to tired to move about.No drug has the ability to enter ones mind and make you perform the act.

Mike said...

The comments to your earlier post regarding the 22% figure are dead on. I think you lose a good deal of credibility with much of your audience when you make such carelessly thought-out remarks.

Alone said...

Let me take a philosophical stance. If a drug can give you suicidal thinking that you would not have had without the drug, does that mean that drugs can give you thoughts you would not have had without those drugs? And if the answer is yes, does that mean that intelligence, enlightenment-- or evil, etc-- can be obtained through a pill?

Because if so...

Alone said...

and BTW, I'm not saying that there is or is not a link. What I'm saying is that IF there is a link, then we have to accept that drugs can cause thoughts we would not have had without the drug. And if the answer is no, this suggests that thoughts are our own, but can be magnified, diminished, etc.

I think I am of the imporession that drugs can't _cause_ suicidality, but may take away some of the inihibitions-- or make people more edgy. I am slo of the imporession that SSRI withdrawal sucks, and that alone can drive a person mad.

CL Psych said...

I'm sort of confused by Mike's comment -- I can't tell if it's a backhanded compliment or an insult or some sort. In either case, I am sticking with a 22% recovery rate for VNS as not very impressive. I'll write more on this soon.

I'll agree with Alone (and plenty of evidence) that SSRI withdrawal can be a real banshee